Alert archive / Georgia / Tornado Warnings in 2020

Tornado Warning 12, NWS Jacksonville, FL

April 13, 2020Appling County, Wayne County, Georgia

NWS Jacksonville, FL issued this tornado warning at Apr 13, 2020, 7:14 AM EDT for Appling County, Wayne County, Georgia. It was in force for 35 min. 10 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 13, 2020, 7:14 AM EDT (11:14 UTC)
Expired
Apr 13, 2020, 7:49 AM EDT
In force
35 min
Issued by
NWS Jacksonville, FL
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Appling County, GA, Wayne County, GA

The radar

The Jacksonville radar (KJAX), 128 km from the middle of the area, began a volume at 11:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 13, 7:25 AM EDTTSTM WND DMG2 Ene Odum, GA*** 8 INJ *** ROOF AND WINDOW DAMAGE TO APPROXIMATELY 35 HOMES IN THE VICINITY OF ODUM,WITH POWER LINES AND TREES KNOCKED DOWN ALONG WALTER GRIFFIS ROAD, HIRES AVENUE, HYMA POPPELL LOOP AND TANK ROAD. 8 INJURIES REPORTED WITH 3 OF THOSE REQUIRING TRANSPORT TO
Apr 13, 7:25 AM EDTTSTM WND DMG2 Ene Odum, GA*** 8 INJ *** ROOF AND WINDOW DAMAGETOAPPROXIMATELY 35 HOMES IN THE VICINITY OF ODUM,WITH POWER LINES AND TREES KNOCKED DOWN ALONG WALTER GRIFFIS ROAD, HIRES AVENUE, HYMA POPPELL LOOP AND TANK ROAD. 8 INJURIES REPORTED WITH 3 OF THOSE REQUIRING TRANSPORT TO TH
Apr 13, 7:25 AM EDTTSTM WND DMG2 Ene Odum, GA*** 8 INJ *** THERE WERE ROOF AND WINDOW DAMAGE TO A FEW BRICK AND MORTAR HOMES NNE OF ODUM. ALSO MOBILE HOMES WERE DAMAGED AS WELL. POWER LINES AND TREES KNOCKED DOWN. THE DAMAGE REPORTED WAS NEAR HYMA POPPELL LOOP AND TANK ROAD. 8 MINOR INJURIES REPORTED.
Apr 13, 7:25 AM EDTTSTM WND DMG2 Ene Odum, GATHERE WERE ROOF AND WINDOW DAMAGE TO A FEW BRICK AND MORTAR HOMES NNE OF ODEM. ALSO MOBILE HOMES WERE DAMAGED AS WELL. POWER LINES AND TREES KNOCKED DOWN. THE DAMAGE REPORTED WAS NEAR HYMA POPPELL LOOP AND TANK ROAD.
Apr 13, 7:25 AM EDTTSTM WND DMGOdum, GAWAYNE COUNTY SHERIFFS OFFICE REPORTS MULTIPLE HOUSES DAMAGED IN THE VICINITY OF ODUM.
Apr 13, 7:25 AM EDTTORNADOOdum, GA*** 8 INJ *** NWS STORM SURVEY FOUND EVIDENCE OF A HIGH-END EF-1 TORNADO WITH PEAK WINDS OF 110 MPH TOUCHED DOWN IN THE CITY OF ODUM, GA AND TRAVELED EAST-NORTHEASTWARD FOR 4.67 MILES BEFORE LIFTING UP. THE PATH WIDTH WAS APPROXIMATELY 1/4 MILES AT ITS WIDEST.
Apr 13, 7:25 AM EDTTORNADOWnw Odum, GAWAYNE COUNTY EMERGENCY MANAGEMENT SHARED PHOTOS OF A HOUSE RAISED ON CINDER BLOCK FOUNDATION THAT WAS SPUN OFF THE FOUNDATION IN ODUM. MAGNITUDE OF TORNADO WILL BE DETERMINED BY STORM SURVEY.
Apr 13, 7:27 AM EDTTORNADO2 Ene Odum, GAA TORNADO LIFTED A MANUFACTURED HOME OFF THE GROUND AND OVERTOP OF POWERLINES, WHERE IT THEN CRASHED TO THE GROUND IN A FIELD ADJACENT TO HYMA POPPELL LOOP NEAR POPPELL FARMS TO THE NORTHEAST OF ODOM. THE INTENSITY OF THIS TORNADO WILL BE DETERMINED BY A STORM
Apr 13, 7:38 AM EDTTSTM WND GST 41Jesup, GAJESUP GEORGIA AWOS STATION KJES MEASURED A GUST TO 41 MPH.
Apr 13, 7:40 AM EDTTSTM WND DMG3 Wnw Doctortown, GASNAPPED TREES, DAMAGE TO PORCH ROOF AND TOTALED GREENHOUSE. NEIGHBOR SINGLE-WIDE TRAILER BLOWN OFF FOUNDATION.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this tornado warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 13, 3:20 AM EDTTornado WatchSPC8 hr

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 11.2 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2020-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1677 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2020-04-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 194 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1677 J/kg
Mixed-layer CIN
-59 J/kg
Mixed-layer LCL
861 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
194 m²/s²
0-3 km storm-relative helicity
292 m²/s²
Significant tornado parameter
1.9
Supercell composite
10.2

Open this sounding in Storm Lab

The text

As transmitted.

218 
WFUS52 KJAX 131114
TORJAX
GAC001-305-131200-
/O.NEW.KJAX.TO.W.0012.200413T1114Z-200413T1200Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Jacksonville FL
714 AM EDT Mon Apr 13 2020

The National Weather Service in Jacksonville has issued a

* Tornado Warning for...
  Northern Wayne County in southeastern Georgia...
  Southeastern Appling County in southeastern Georgia...

* Until 800 AM EDT.
    
* At 713 AM EDT, a severe thunderstorm capable of producing a tornado
  was located 9 miles north of Bristol, or 10 miles south of
  Surrency, moving east at 55 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Odum around 725 AM EDT.
  Jesup around 730 AM EDT.
  Doctortown around 735 AM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.

&&

LAT...LON 3171 8188 3167 8185 3166 8183 3165 8182
      3166 8181 3165 8180 3163 8179 3163 8177
      3161 8177 3161 8175 3160 8175 3161 8174
      3158 8170 3156 8170 3155 8168 3149 8219
      3152 8222 3164 8223 3174 8191
TIME...MOT...LOC 1113Z 256DEG 47KT 3158 8217 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

ENYEDI
5 follow-up statements
528 
WWUS52 KJAX 131124
SVSJAX

Severe Weather Statement
National Weather Service Jacksonville FL
724 AM EDT Mon Apr 13 2020

GAC001-131133-
/O.CAN.KJAX.TO.W.0012.000000T0000Z-200413T1200Z/
Appling GA-
724 AM EDT Mon Apr 13 2020

...THE TORNADO WARNING FOR SOUTHEASTERN APPLING COUNTY IS
CANCELLED...
    
The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 1100 AM EDT for southeastern
Georgia.

LAT...LON 3167 8185 3165 8182 3166 8181 3163 8179
      3163 8177 3161 8177 3161 8175 3160 8175
      3161 8174 3158 8170 3156 8170 3155 8168
      3150 8213 3156 8213 3156 8215 3157 8213
      3167 8213 3174 8191
TIME...MOT...LOC 1123Z 256DEG 47KT 3161 8201 

$$

GAC305-131200-
/O.CON.KJAX.TO.W.0012.000000T0000Z-200413T1200Z/
Wayne GA-
724 AM EDT Mon Apr 13 2020

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 800 AM EDT FOR NORTHERN
WAYNE COUNTY...
    
At 723 AM EDT, a severe thunderstorm capable of producing a tornado
was located near Odum, or 7 miles west of Jesup, moving east at 55
mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Jesup around 730 AM EDT.
  Doctortown around 735 AM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3167 8185 3165 8182 3166 8181 3163 8179
      3163 8177 3161 8177 3161 8175 3160 8175
      3161 8174 3158 8170 3156 8170 3155 8168
      3150 8213 3156 8213 3156 8215 3157 8213
      3167 8213 3174 8191
TIME...MOT...LOC 1123Z 256DEG 47KT 3161 8201 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

ENYEDI
897 
WWUS52 KJAX 131128
SVSJAX

Severe Weather Statement
National Weather Service Jacksonville FL
728 AM EDT Mon Apr 13 2020

GAC305-131200-
/O.CON.KJAX.TO.W.0012.000000T0000Z-200413T1200Z/
Wayne GA-
728 AM EDT Mon Apr 13 2020

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 800 AM EDT FOR CENTRAL
WAYNE COUNTY...
    
At 727 AM EDT, a severe thunderstorm capable of producing a tornado
was located near Jesup, moving east at 55 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Doctortown around 735 AM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3167 8185 3165 8182 3166 8181 3163 8179
      3163 8177 3161 8177 3161 8175 3160 8175
      3161 8174 3158 8170 3155 8201 3169 8208
      3174 8191
TIME...MOT...LOC 1127Z 256DEG 47KT 3163 8194 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

ENYEDI
459 
WWUS52 KJAX 131139
SVSJAX

Severe Weather Statement
National Weather Service Jacksonville FL
739 AM EDT Mon Apr 13 2020

GAC305-131200-
/O.CON.KJAX.TO.W.0012.000000T0000Z-200413T1200Z/
Wayne GA-
739 AM EDT Mon Apr 13 2020

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 800 AM EDT FOR CENTRAL
WAYNE COUNTY...
    
At 738 AM EDT, a severe thunderstorm capable of producing a tornado
was located near Doctortown, or near Ludowici, moving east at 55 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornadic thunderstorm will remain over mainly rural areas of
central Wayne County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3167 8185 3165 8182 3166 8181 3163 8179
      3163 8177 3161 8177 3161 8175 3160 8175
      3161 8174 3158 8170 3156 8188 3171 8198
      3173 8191
TIME...MOT...LOC 1138Z 256DEG 47KT 3166 8177 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

ENYEDI
393 
WWUS52 KJAX 131144
SVSJAX

Severe Weather Statement
National Weather Service Jacksonville FL
744 AM EDT Mon Apr 13 2020

GAC305-131200-
/O.CON.KJAX.TO.W.0012.000000T0000Z-200413T1200Z/
Wayne GA-
744 AM EDT Mon Apr 13 2020

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 800 AM EDT FOR EAST
CENTRAL WAYNE COUNTY...
    
At 744 AM EDT, a severe thunderstorm capable of producing a tornado
was located near Ludowici, moving east at 55 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornadic thunderstorm will remain over mainly rural areas of
east central Wayne County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3168 8186 3167 8185 3165 8182 3166 8181
      3163 8179 3163 8177 3161 8177 3161 8175
      3160 8175 3161 8174 3158 8170 3157 8180
TIME...MOT...LOC 1144Z 256DEG 47KT 3168 8169 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

ENYEDI
176 
WWUS52 KJAX 131149
SVSJAX

Severe Weather Statement
National Weather Service Jacksonville FL
749 AM EDT Mon Apr 13 2020

GAC305-131158-
/O.CAN.KJAX.TO.W.0012.000000T0000Z-200413T1200Z/
Wayne GA-
749 AM EDT Mon Apr 13 2020

...THE TORNADO WARNING FOR EAST CENTRAL WAYNE COUNTY IS CANCELLED...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.  However gusty winds are
still possible with this thunderstorm.

A Tornado Watch remains in effect until 1100 AM EDT for southeastern
Georgia.

Remember, a Severe Thunderstorm Warning still remains in effect.

LAT...LON 3168 8186 3167 8185 3165 8182 3166 8181
      3163 8179 3163 8177 3161 8177 3161 8175
      3160 8175 3161 8174 3158 8170 3157 8180
TIME...MOT...LOC 1146Z 256DEG 47KT 3170 8162 

$$

ENYEDI

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this tornado warning went out at Apr 13, 4:03 AM EDT, 3 hours 11 minutes earlier.

Area forecast discussion, Apr 13, 4:03 AM EDT, 3 hours 11 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
403 AM EDT Mon Apr 13 2020

...TORNADO WATCH IN EFFECT FOR SOUTHEAST GA AND ALONG THE I-10
CORRIDOR OF NORTHEAST FL THROUGH 11 AM TODAY...

.NEAR TERM [Through Tonight]...

Early radar analysis shows a complex line of of numerous to widespread
showers and storms located from the srn Appalachians swd to the
wrn central FL panhandle. Model guidance shows strong kinematics
occurring in tandem with the approaching squall line with 850 mb
winds of 50-60 kt over southeast GA and the Suwannee Valley and a
strong 250 mb jet of 145 kt over s central AL and GA. Effective
helicity values of a solid 400 m2/s2 are progged by the RAP by 09z
this morning over nrn parts of our area.

Before sunrise, we expect the squall line to move into northwest
zones accompanied by a risk of damaging winds and isolated
embedded tornadoes and a tornado watch is now in effect. This
line should stay intact for several hours, producing scattered to
numerous severe weather reports as it moves fairly quickly to the
east. Timing from guidance has the line moving into coastal
southeast GA and Suwannee Valley by about 9-10 AM and then
possibly becoming a less defined by noon-early afternoon as main
dynamics associated with a shortwave trough at 500 mb shifts
north-northeast of the area. In fact, the front is shown to stall
near the state line, with storms running out ahead of it toward
Orange Springs and St Augustine but possibly weakened as low level
convergence becomes more muted. Nonetheless, a corridor of
instability, characterized by SBCAPEs 1500-2500 J/kg is expected
generally around I-10 and to the south, with a chance of storms
expected this aftn, so some severe threat is still anticipated,
even if the squall line looses is punch. If a few storms are able
to get going in the aftn again, steep lapse rates aloft and about
45-50 kt of shear will be capable of producing severe hail and
damaging wind gusts.

Tonight...the stalled frontal boundary is expected to be located
in the vicinity of the FL/GA state line southwest to over the
Apalachee Bay and into the GOMEX. A good chance for showers and
thunderstorms will continue along this feature through tonight;
however, the main forcing for convection won't be realized until
after midnight and into the predawn hours. Given increased
convergence along the front, we have likely chances 60-70 percent
toward the early morning from JAX metro area to Gainesville and
Trenton. With high moisture content and weak to moderate
instability, there is a threat of locally moderate to heavy
rainfall, which could lead to localized areas of flooding in low
lying and urban areas. We can't rule out an isolated strong to
severe storm tonight as well given adequate shear and mid level
disturbances moving northeastward over the area after midnight.

.SHORT TERM [Tuesday Through Wednesday]...

An unsettled weather pattern will continue to bring rain showers and
storms through Tuesday and Wednesday. The cold front will be nearly
stationary over NE FL on Tuesday and oriented west southwest to east
north east from the Suwannee Valley into coastal Southeast Georgia.
Some disturbances will be traversing the area in the west southwest
flow helping to generate likely showers and thunderstorms. The storm
prediction center has SE GA and NE FL in a Marginal risk for severe
weather and some isolated severe storms could form as the environment
over our region will have 1,500-2000 J/kg of MLCAPE and 40-50
knots of 0-6Km Bulk Shear. These conditions could support some
strong to severe wind gusts 40-60 mph and hail up to 1 inch in
diameter.

A second cold front will approach the southeast states Tuesday night
into Wednesday while a new wave of low pressure helps lift the old
frontal boundary northward into SE GA. With well above normal moisture
levels in place, the wave of low pressure will help to generate
additional rounds of rainfall and a chance of thunderstorms. An
isolated strong storm is possible over NE FL where more
instability will reside coupled with 0-6Km Bulk shear values near
50 knots. Potentially heavy rainfall is possible as showers and
storms could repeat over the same locations as the low and
midlevel flow remains unidirectional from the west southwest as
the front moves pushes back through the area.

High pressure behind the second cold front will push it southeast
into our area and should help kick the wave of low pressure
northeast and offshore into the Atlantic waters Wednesday night
with drier conditions behind the second front's passage overnight
into early Thursday.

Temperatures will be above normal values Tuesday with highs in
the 80s and lows in the mid to upper 60s. Temperatures will be
near normal Wednesday with highs in the upper 70s to low 80s and
lows in the mid to upper 80s over north central Florida.

.LONG TERM [Thursday Through Monday]...

On Thursday, surface high pressure to the north of the area will
push the cold front into central Florida by morning. The the high
will move to our northeast allowing the cold front to possibly
stall over central Florida. at the same time, high pressure moving
off the Atlantic coast will allow northerly winds behind the
front to quickly veer to the northeast and east. This will create
a long fetch onshore flow and allow a weak inverted trough to form
over the NE FL waters keeping a chance of rain showers in the
forecast along the coastal counties and locations east of Highway
301.

Friday and Saturday, the frontal boundary to the south of the
area will attempt to move back northward as a surface low develops
to the west of the region near the Mississippi Valley with a cold
front on its heels moving towards the southeast. As the boundary
lifts northward, additional rain chance are possible with greater
shortwave energy moving into the region on Saturday as the cold
front moves in from the northwest. Currently, the model
differences depict the enhanced lift and greater rain shower
chances beginning late Friday and again into the day Saturday with
the ECMWF delivering rain chances a bit later towards midday
Saturday. However, both models show greater chances and coverage
of showers over Central Florida.

High pressure will push the cold front into Central Florida late
Saturday into early Sunday with a lull in shower chances early in
the day before the high moves quickly northeast while a new low
pressure system develops along the Gulf coast and aids in lifting
the frontal boundary northward again as it approaches the region
from the west allowing rain chances to increase towards the
afternoon and evening hours.

Temperatures will be below normal Thursday and near normal
Friday through Sunday as unsettled weather continues over the
region.

&&

.AVIATION...
[Through 06Z Tuesday]

Southerly winds of about 10-20 kt expected through the early
morning hours with a few gusts of 25 knots. Winds expected to
shift to the southwest by around 14Z-15Z at near 12-20 kt and
gusty, with winds becoming 5-10 kt after 23Z tonight. Early this
morning, some lingering IFR cigs will be possible but mostly MVFR
cigs until about 11Z. Main impact today is we expect a squall
line to move into the area just before daybreak and then quickly
push to the southeast. Quickly deteriorating conditions as the
squall line is likely to reach KSSI between 12Z-15Z and then
weaken slightly as it reaches the Duval County TAF sites between
13Z-16Z. A threat of showers and storms moving into the GNV and
SGJ TAF sites by 14Z-17Z as well. More improved cigs by and after
18z and through the evening with VFR conditions outside of the
any scattered aftn convection. CIGS may deteriorate again toward
the 03z-06z time frame.

The line of showers/storms is forecast to stall out across
northeast Florida in this afternoon, with scattered showers and
storms still possible for the northeast Florida TAF sites into the
mid aftn. Looks as though a slight lull in convective activity
from about 20z through the evening but will carry at least
vicinity shower/storms through the end of the period.

&&

.MARINE...

Strong southerly winds continue early this morning with SCA and
Gale warnings in effect for area waters. After sunrise,
anticipate a squall line pushing in from the west with showers
and thunderstorms moving across the area waters later this
morning. A tornado watch in effect for portions of area waters
until 11 AM. Winds relax a bit for this afternoon-evening but
elevated seas and gusty southwesterly winds are still expected.
The front will stall over the area waters on Tuesday with
additional rain and thunderstorms possible. A wave of low pressure
will develop and ride northeast along the frontal boundary
Tuesday- Wednesday bringing another round of showers and a chance
of thunderstorms. A coastal trof will set up Thursday and Friday
for isolated to widely scattered showers and breezy east-northeast
flow.

Rip currents: Rough surf and a moderate risk of rip currents and
today.

&&

.HYDROLOGY...

Locally heavy rainfall will accompany the line of showers and
storms today, with additional rainfall expected late tonight and
into Tuesday and Wednesday. A marginal risk of excessive rainfall
anticipated from Tuesday into Wednesday, with possible localized
flooding concerns developing by midweek. Estimated rainfall
amounts through Wednesday night are in the 2-4 inch range...with
the highest totals generally north of a line from Gainesville to
St Augustine. No river flooding issues expected at this time.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is requested. Spotters should safely report
significant weather conditions and/or damage by calling the office or
tweeting us @NWSJacksonville.

&&

.PRELIMINARY POINT TEMPS/POPS...

AMG  85  60  84  62  73 /  80  20  40  50  60
SSI  82  66  79  66  75 /  80  30  70  50  70
JAX  87  67  83  68  80 /  80  60  90  40  80
SGJ  89  68  82  68  83 /  40  70  80  20  70
GNV  86  67  85  67  82 /  60  70  90  30  80
OCF  89  69  88  68  85 /  40  30  30  10  50

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 5 AM EDT early this morning for
     Coastal Duval-Coastal Flagler-Coastal Nassau-Coastal St.
     Johns.

GA...None.
AM...Small Craft Advisory from 11 AM this morning to 5 PM EDT this
     afternoon for Waters from Altamaha Sound GA to Fernandina
     Beach FL from 20 to 60 NM-Waters from Fernandina Beach to
     St. Augustine FL from 20 to 60 NM-Waters from St. Augustine
     to Flagler Beach FL from 20 to 60 NM.

     Gale Warning until 11 AM EDT this morning for Waters from
     Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM-
     Waters from Fernandina Beach to St. Augustine FL from 20 to
     60 NM-Waters from St. Augustine to Flagler Beach FL from 20
     to 60 NM.

     Small Craft Advisory until 11 AM EDT this morning for Coastal
     waters from Altamaha Sound to Fernandina Beach FL out 20 NM-
     Coastal waters from Fernandina Beach to St. Augustine FL
     out 20 NM-Coastal waters from St. Augustine to Flagler
     Beach FL out 20 NM.

&&

In the hours before

Special weather statement, Apr 13, 4:40 AM EDT, 2 hours 34 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
440 AM EDT Mon Apr 13 2020

GAZ132>135-131000-
Bacon GA-Appling GA-Coffee GA-Jeff Davis GA-
440 AM EDT Mon Apr 13 2020

...SIGNIFICANT WEATHER ADVISORY FOR COFFEE...NORTHWESTERN BACON...
NORTHERN APPLING AND JEFF DAVIS COUNTIES UNTIL 600 AM EDT...

* At 437 AM EDT, National Weather Service meteorologists were
  tracking the leading edge of some strong to severe thunderstorms
  along a line extending from Abbeville to near Marine Corps
  Logistics Base. Movement was east at 45 to 50 mph.

* Winds in excess of 45 mph possible with these storms. The storms
  may intensify further and warnings may be needed.

* Locations impacted include...
  Douglas, Baxley, Hazlehurst, Broxton, Ambrose, Graham, Plant Hatch,
  Pridgen, West Green and Snipesville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 1100 AM EDT for southeast
Georgia.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3194 8228 3190 8219 3191 8213 3189 8212
      3190 8211 3186 8212 3185 8209 3159 8250
      3142 8290 3146 8315 3151 8308 3161 8306
      3166 8300 3179 8299 3178 8287 3192 8268
      3196 8256 3195 8249 3197 8248
TIME...MOT...LOC 0837Z 277DEG 43KT 3201 8332 3162 8399

SHASHY
Local storm report, Apr 13, 6:45 AM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
645 AM EDT MON APR 13 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0627 AM     TSTM WND DMG     5 WNW DOUGLAS           31.54N 82.92W
04/13/2020                   Coffee             GA   EMERGENCY MNGR

            NUMEROUS TREES AND POWER LINES WERE KNOCKED DOWN
            THROUGHOUT COFFEE COUNTY PER EMA AND 911.

&&

SCORDERO
Local storm report, Apr 13, 6:51 AM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
651 AM EDT MON APR 13 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 AM     TSTM WND GST     DOUGLAS                 31.51N 82.85W
04/13/2020  M55 MPH          COFFEE             GA   ASOS

            DOUGLASS MUNICIPAL AIRPORT REPORTED A THUNDERSTORM WIND
            GUST OF 55 MPH AT 640 AM ET.

&&

SCORDERO
Local storm report, Apr 13, 7:02 AM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
702 AM EDT MON APR 13 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0654 AM     TSTM WND GST     ALMA                    31.54N 82.48W
04/13/2020  M49 MPH          BACON              GA   ASOS

            ALMA ASOS MEASURED A PEAK GUST TO 49 MPH.

&&
Local storm report, Apr 13, 7:04 AM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
704 AM EDT MON APR 13 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0632 AM     TSTM WND DMG     2 E DOUGLAS             31.51N 82.82W
04/13/2020                   Coffee             GA   EMERGENCY MNGR

            TREES AND POWER LINES DOWN ACROSS COFFEE COUNTY. ROOF ON
            HOME COLLAPSED ON SLEEPY HALLOW FARM ROAD.

&&

SCORDERO

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 13, 4:40 AM EDTSpecial Weather StatementJAXAppling, Coffee, Jeff Davis80 min
Apr 13, 5:31 AM EDTSevere Thunderstorm WarningJAXCoffee, Jeff Davis59 min
Apr 13, 5:50 AM EDTSevere Thunderstorm WarningJAXAtkinson, Coffee55 min
Apr 13, 6:20 AM EDTTornado WarningJAXAtkinson, Coffee29 min
Apr 13, 6:33 AM EDTTornado WarningJAXBacon, Coffee, Jeff Davis23 min
Apr 13, 6:35 AM EDTSevere Thunderstorm WarningJAXAppling, Atkinson, Bacon, Coffee, Jeff Davis, Pierce and 2 more55 min
Apr 13, 6:55 AM EDTTornado WarningJAXAppling, Bacon26 min
Apr 13, 7:09 AM EDTSevere Thunderstorm WarningJAXAppling, Bacon, Brantley, Glynn, Pierce, Ware and 1 more66 min
Apr 13, 7:20 AM EDTSevere Thunderstorm WarningJAXAtkinson, Bacon, Brantley, Charlton, Clinch, Coffee and 3 more55 min
Apr 13, 8:12 AM EDTSevere Thunderstorm WarningJAXBrantley, Charlton, Clinch, Echols, Pierce, Ware63 min
Apr 13, 8:15 AM EDTSevere Thunderstorm WarningJAXBrantley, Glynn, Wayne45 min
Apr 13, 8:44 AM EDTSevere Thunderstorm WarningJAXBrantley, Camden, Charlton, Glynn47 min
Apr 13, 9:08 AM EDTSevere Thunderstorm WarningJAXBrantley, Camden, Charlton, Clinch, Echols, Glynn and 1 more67 min
Apr 13, 9:50 AM EDTSpecial Weather StatementJAXClinch25 min
Apr 13, 10:05 AM EDTSpecial Weather StatementJAXCamden, Charlton55 min

Nearby

Tornado Warnings in Georgia, 2020Every tornado warning in 2020Tornadoes in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.